Alert archive / Illinois / River Flood Warnings in 2018

River Flood Warning 15, NWS Lincoln, IL

March 27, 2018Piatt County, Illinois

NWS Lincoln, IL issued this river flood warning at Mar 27, 2018, 8:47 PM CDT for Piatt County, Illinois. It took effect at Mar 29, 2018, 1:00 AM CDT. It was in force for 6 days.

The area

The outline as issued.

The facts

Issued
Mar 27, 2018, 8:47 PM CDT (01:47 UTC)
In effect from
Mar 29, 2018, 1:00 AM CDT
Expired
Apr 3, 2018, 1:00 PM CDT
In force
6 days
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

County Piatt County, IL

The radar

The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sangamon River at Monticello (MNTI2).

Action stage
11 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05572000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

963 
WGUS43 KILX 280147
FLWILX


Flood Warning
National Weather Service Lincoln IL
847 PM CDT Tue Mar 27 2018

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following rivers in Illinois...

  Sangamon River at Monticello affecting Piatt County

.Synopsis...Heavy rainfall, in combination with large quantities of 
snowfall from the past weekend, will allow the river to continue 
rising as saturated soils will provide ample runoff.

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC147-281546-
/O.NEW.KILX.FL.W.0015.180329T0600Z-180403T1800Z/
/MNTI2.1.ER.180329T0600Z.180331T1200Z.180403T1200Z.NO/
847 PM CDT Tue Mar 27 2018

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Sangamon River at Monticello.
* From late Wednesday night until Tuesday April 03.
* At  730 PM Tuesday the stage was 11.4 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Thursday morning and 
  continue to rise to near 14.0 feet by Saturday morning.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Sangamon River
 Monticello        13  11.4 Tue 7 PM    12.2   13.2   13.5


&&

LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
      4000 8874 4006 8861             

$$
8 follow-up statements
691 
WGUS83 KILX 281418
FLSILX


Flood Statement
National Weather Service Lincoln IL
918 AM CDT Wed Mar 28 2018

...The Flood Warning continues for the following river in Illinois...

  Sangamon River at Monticello affecting Piatt County

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC147-290418-
/O.EXT.KILX.FL.W.0015.180329T0900Z-180402T0300Z/
/MNTI2.1.ER.180329T0900Z.180331T0000Z.180401T2100Z.NO/
918 AM CDT Wed Mar 28 2018

The Flood Warning continues for
  The Sangamon River at Monticello. 
* From late tonight until Sunday evening.
* At  830 AM Wednesday the stage was 12.2 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow morning and 
  continue to rise to near 13.9 feet by Friday evening.The river will
  fall below flood stage by Sunday afternoon.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Sangamon River
 Monticello        13  12.2 Wed 8 AM    13.1   13.7   13.8


&&

LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
      4000 8874 4006 8861             

$$

25
971 
WGUS83 KILX 290042
FLSILX


Flood Statement
National Weather Service Lincoln IL
742 PM CDT Wed Mar 28 2018

...The Flood Warning continues for the following river in Illinois...

  Sangamon River at Monticello affecting Piatt County

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC147-291441-
/O.EXT.KILX.FL.W.0015.180329T1800Z-180402T0600Z/
/MNTI2.1.ER.180329T1800Z.180331T0000Z.180402T0000Z.NO/
742 PM CDT Wed Mar 28 2018

The Flood Warning continues for
  The Sangamon River at Monticello. 
* From Thursday afternoon until late Sunday night.
* At 630 PM Wednesday the stage was 12.5 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow afternoon and 
  continue to rise to near 13.6 feet by Friday evening.The river will
  fall below flood stage by Sunday evening.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Sangamon River
 Monticello        13  12.5 Wed 6 PM    12.8   13.4   13.6

&&

LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
      4000 8874 4006 8861             

$$

DRH
022 
WGUS83 KILX 291433
FLSILX


Flood Statement
National Weather Service Lincoln IL
933 AM CDT Thu Mar 29 2018

...The Flood Warning continues for the following river in Illinois...

  Sangamon River at Monticello affecting Piatt County

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC147-300432-
/O.EXT.KILX.FL.W.0015.180329T1432Z-180401T1500Z/
/MNTI2.1.ER.180329T1432Z.180330T1800Z.180401T0900Z.NO/
933 AM CDT Thu Mar 29 2018

The Flood Warning continues for
  The Sangamon River at Monticello. 
* From this morning until Sunday morning.
* At  830 AM Thursday the stage was 13.0 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 13.5 feet by tomorrow afternoon.The river will fall 
  below flood stage by early Sunday morning.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Sangamon River
 Monticello        13  13.0 Thu 8 AM    13.4   13.4   12.9


&&

LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
      4000 8874 4006 8861             

$$

jrp
989 
WGUS83 KILX 300019
FLSILX


Flood Statement
National Weather Service Lincoln IL
719 PM CDT Thu Mar 29 2018

...The Flood Warning continues for the following river in Illinois...

  Sangamon River at Monticello affecting Piatt County

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC147-301419-
/O.EXT.KILX.FL.W.0015.000000T0000Z-180401T1200Z/
/MNTI2.1.ER.180329T1415Z.180330T1800Z.180401T0600Z.NO/
719 PM CDT Thu Mar 29 2018

The Flood Warning continues for
  The Sangamon River at Monticello. 
* Until Sunday morning.
* At  630 PM Thursday the stage was 13.2 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 13.5 feet by 
  tomorrow afternoon. The river will fall below flood stage early 
  Sunday morning.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Sangamon River
 Monticello        13  13.2 Thu 6 PM    13.4   13.3   12.8


&&

LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
      4000 8874 4006 8861             

$$

25
601 
WGUS83 KILX 301345
FLSILX


Flood Statement
National Weather Service Lincoln IL
845 AM CDT Fri Mar 30 2018

...The Flood Warning continues for the following river in Illinois...

  Sangamon River at Monticello affecting Piatt County

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC147-310344-
/O.EXT.KILX.FL.W.0015.000000T0000Z-180401T1500Z/
/MNTI2.1.ER.180329T1415Z.180330T1800Z.180401T0900Z.NO/
845 AM CDT Fri Mar 30 2018

The Flood Warning continues for
  The Sangamon River at Monticello. 
* Until Sunday morning.
* At  715 AM Friday the stage was 13.4 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Sangamon River
 Monticello        13  13.4 Fri 7 AM    13.4   12.9   12.3


&&

LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
      4000 8874 4006 8861             

$$

jrp
912 
WGUS83 KILX 310238
FLSILX

Flood Statement
National Weather Service Lincoln IL
938 PM CDT Fri Mar 30 2018

...The Flood Warning continues for the following river in Illinois...
  Sangamon River at Monticello affecting Piatt County

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC147-311637-
/O.CON.KILX.FL.W.0015.000000T0000Z-180401T1500Z/
/MNTI2.1.ER.180329T1415Z.180330T1830Z.180401T0900Z.NO/
938 PM CDT Fri Mar 30 2018

The Flood Warning continues for
  The Sangamon River at Monticello. 
* Until Sunday morning.
* At 830 PM Friday the stage was 13.3 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will fall below flood stage early 
  Sunday morning.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.

&&


                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Sangamon River
 Monticello        13  13.3 Fri 8 PM    13.4   12.9   12.3


&&

LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
      4000 8874 4006 8861             

$$

EJL+
612 
WGUS83 KILX 311418
FLSILX


Flood Statement
National Weather Service Lincoln IL
918 AM CDT Sat Mar 31 2018

...The Flood Warning continues for the following river in Illinois...

  Sangamon River at Monticello affecting Piatt County

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC147-010000-
/O.EXT.KILX.FL.W.0015.000000T0000Z-180401T0000Z/
/MNTI2.1.ER.180329T1415Z.180330T1830Z.180331T1800Z.NO/
918 AM CDT Sat Mar 31 2018

The Flood Warning continues for
  The Sangamon River at Monticello. 
* Until this evening.
* At  830 AM Saturday the stage was 13.1 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Sangamon River
 Monticello        13  13.1 Sat 8 AM    12.6   12.1   11.2


&&

LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
      4000 8874 4006 8861             

$$

jrp
293 
WGUS83 KILX 312359
FLSILX


Flood Statement
National Weather Service Lincoln IL
659 PM CDT Sat Mar 31 2018

...The Flood Warning is cancelled for the following river in 
Illinois...

  Sangamon River at Monticello affecting Piatt County

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC147-010029-
/O.CAN.KILX.FL.W.0015.000000T0000Z-180401T0000Z/
/MNTI2.1.ER.180329T1415Z.180330T1830Z.180331T2230Z.NO/
659 PM CDT Sat Mar 31 2018

The Flood Warning is cancelled for
  The Sangamon River at Monticello.
* At 630 PM Saturday the stage was 13.0 feet.
* Flood stage is 13.0 feet.
* Fell below flood stage at  530 PM Saturday.
* Forecast...The river will continue to fall to 12.6 feet by tomorrow
  morning.


&&


                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Sangamon River
 Monticello        13  13.0 Sat 6 PM     12.6  12.1   11.2


&&

LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
      4000 8874 4006 8861             

$$

EJL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Mar 27, 7:48 PM CDT, 59 minutes earlier.

Area forecast discussion, Mar 27, 7:48 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
748 PM CDT Tue Mar 27 2018

.UPDATE...
Issued at 748 PM CDT Tue Mar 27 2018

00z/7pm surface analysis shows cold front settling slowly
southward toward the Ohio River...with light rain lingering behind
the front as far north as the I-70 corridor. Based on radar trends
and the latest HRRR/Rapid Refresh forecast, it appears the threat
for additional heavy rain across the E/SE KILX CWA has ended.
Considered dropping the entire Flood Watch at 7pm when the
northern half of the Watch expired, but since there is still some
light rain falling across the south, decided to let the remaining
portion along/south of I-70 continue through 1am. Additional
rainfall across this area will be light...generally one tenth to
one half inch. Elsewhere around central Illinois, cloudy and cool
conditions will prevail with overnight lows ranging from the lower
30s northwest of the Illinois River...to the lower to middle 40s
along/south of I-70. Fog remains a concern later tonight, although
with clouds holding firm and winds not completely diminishing,
think widespread low visbys are unlikely. High-res models continue
to focus widespread/dense fog development across Iowa where
overcast will likely thin overnight...with lesser fog further east
into central Illinois. Will keep an eye on satellite/visby
trends, but think the current forecast featuring areas of fog in
the Illinois River Valley looks fine. Zone update has already been
issued.

&&

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 258 PM CDT Tue Mar 27 2018

Moisture channel satellite still shows upper low spinning in
southern AZ. wave in southwest flow over MO seen in imagery with
deep moisture transport in SPC analysis fueling area of rain from
eastern MO to south central and southeast IL. Due to current radar
and satellite trends, pcpn to slowly sag to southeast, with the
heaviest rainfall south of CWA. However, enough rainfall expected,
will leave flood watches as is, with northern group ended at 00x
and the group south of I-70 at 06z.

Cold front by 20z had made it to east central IL, and will
continue to slowly move to south overnight. Weak high pressure
will follow the front, causing light winds and so some patchy
dense fog possible over region, with the main area northwest of IL
river.

.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 258 PM CDT Tue Mar 27 2018

Dry period will be short lived though, as the upper trough remains
over southwest US. That system starts moving on Wed, with the main
shortwave moving into plains on Thurs. The system develops another
surface low, allowing the front to wave back northward and pushing
rainfall back into Il Thursday. Rainfall amounts will have to
watched, as amounts may range from 1/2 to 1 inch, which may cause
additional problems on area rivers.

The upper flow pattern the changes for the weekend, becoming
northwesterly. However, a system moves into the region on Sat,
with the models still a bit different in the systems timing.
Another system approaches for late Sun, but the again models
differ somewhat. So again, will have to watch these closely.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 638 PM CDT Tue Mar 27 2018

Low clouds continue to blanket central Illinois early this
evening...with both KBMI and KCMI hanging on to IFR ceilings. All
model guidance suggests those two sites will improve to MVFR over
the next 1-2 hours, with MVFR ceilings persisting elsewhere. Rapid
Refresh has been consistently showing a thinning of the overcast
across the W/NW this evening into the overnight hours: however,
based on satellite loops and regional obs, this seems unlikely.
NAM forecast soundings appear to have a better handle on the
situation and keep MVFR ceilings locked in place through tonight
and into Wednesday. While winds will decrease and eventually
become light/variable across the Illinois River Valley tonight,
think clouds will hold firm...thus limiting the potential for
widespread dense fog. HRRR/Rapid Refresh show a clear signal for
dense fog across Iowa where overcast will likely thin, with lesser
fog development further east. Will lower visbys to around 2 miles
at KPIA after 09z...with 3-5 mile visbys at the remaining
terminals. Once the morning fog dissipates, MVFR ceilings will
persist through midday before gradually scattering out by
Wednesday afternoon. Despite the loss of low clouds, an
approaching system will spread additional mid-level clouds into
the area Wednesday afternoon...with precip returning by Wednesday
night.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 1 AM CDT Wednesday for ILZ062-063-066>068-
071>073.

&&

UPDATE...Barnes
SHORT TERM...Goetsch
LONG TERM...Goetsch
AVIATION...Barnes
Hazardous weather outlook, Mar 27, 7:38 PM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
738 PM CDT Tue Mar 27 2018

ILZ027>031-037-038-042>046-048-051>057-061-281100-
Champaign-Christian-Coles-De Witt-Douglas-Edgar-Knox-Logan-Macon-
Marshall-McLean-Menard-Moultrie-Peoria-Piatt-Sangamon-Shelby-
Stark-Tazewell-Vermilion-Woodford-
738 PM CDT Tue Mar 27 2018

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ036-040-041-047-049-050-281100-
Cass-Fulton-Mason-Morgan-Schuyler-Scott-
738 PM CDT Tue Mar 27 2018

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Flooding will continue along the lower reaches of the Illinois
River from Havana southward through this week.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ062-063-066>068-071>073-281100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
738 PM CDT Tue Mar 27 2018

...FLOOD WATCH IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Rain has diminished across southeast Illinois early this evening.
Additional rainfall through the overnight hours will range from
one tenth to one half inch. Due to the ongoing light rain, the
FLOOD WATCH will be allowed to continue through 1 AM CDT.

Current rivers experiencing minor flooding include the Wabash,
Little Wabash and Embarras river basins.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Additional rainfall will be possible at times from Wednesday
night into Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Barnes

In the hours before

Local storm report, Mar 27, 7:19 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
719 PM CDT TUE MAR 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       S DECATUR               39.85N 88.93W
03/27/2018  M1.17 INCH       MACON              IL   BROADCAST MEDIA

            AT WAND BROADCAST STUDIO.

&&

SBAKER

Nearby

River Flood Warnings in Illinois, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.